Alabama, 2025

Damaging Winds in Alabama, August 15, 2025

August 15, 2025 · NWS HUN · 5 events in 3 counties and zones

Clusters of strong thunderstorms developed during the early to mid afternoon hours over north Alabama. A couple of the thunderstorms produced strong and gusty winds yielding mostly minor damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

Clusters of strong thunderstorms developed during the early to mid afternoon hours over north Alabama. A couple of the thunderstorms produced strong and gusty winds yielding mostly minor damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 15, 1:33 PM CST, 1 hour 29 minutes earlier.

Area forecast discussion, Aug 15, 1:33 PM CST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
233 PM CDT Fri Aug 15 2025

...New NEAR TERM...

.NEAR TERM...
(Tonight)
Issued at 233 PM CDT Fri Aug 15 2025

Scattered thunderstorms have developed over the area this
afternoon, primarily along and east of I-65. These should remain
below severe limits but may produce gusty winds, frequent
lightning, and heavy rainfall. This activity should help keep heat
indices below the 105 degree mark across a majority of the area.
Be sure to keep track of the radar if spending time outdoors this
afternoon and evening and seek shelter indoors immediately if you
hear thunder/see lightning!

Previous discussion:
Temperatures will heat up this afternoon as we remain in a
moisture rich airmass that will bring heat indices to the 100-105
range. Some locations may exceed the 105 degree heat index mark
but that will heavily depend on the amount of cloud cover and the
coverage of thunderstorms this afternoon. Will keep PoPs capped at
50% peaking during afternoon heating hours. Any storms that form
will have the potential to produce gusty winds, frequent
lightning, and heavy downpours. These storms should slowly move
southeast before coming to an end this evening. Dense fog will
again be possible overnight and conditions will be monitored in
case a Dense Fog Advisory is needed.

&&

.SHORT TERM...
(Saturday through Sunday night)
Issued at 1109 AM CDT Fri Aug 15 2025

Drier and warmer conditions are expected by the weekend as high
pressure moves east and centers over the Ozarks/OH River Valley
regions. This will enforce a relatively dry but warm airmass and
will bring daily highs into the low to mid 90s. Heat index values
will be in the 98-106 degree range but the slightly drier air will
help keep the heat index below extreme heat thresholds like we
saw several weeks ago. A low chance for a few thunderstorms will
exist Saturday afternoon, mainly east of I-65.

It will certainly feel hot outside this weekend and residents
need to continue to practice heat safety through the weekend. Be
sure to wear sunscreen and drink plenty of fluids if spending time
outdoors as well as taking frequent breaks in the shade and air
conditioning. Never leave people or pets unattended in vehicles
and always look before you lock!

&&

.LONG TERM...
(Monday through Thursday)
Issued at 1036 PM CDT Thu Aug 14 2025

Global models suggest that our region will remain under the
influence of a strong subtropical ridge (positioned across the OH
Valley region) early next week. Although the ridge will begin to
break down Wednesday/Thursday as a northern stream trough digs
southeastward into the Upper-MS Valley, afternoon temperatures for
three consecutive days (Monday-Wednesday) will range from the
lower 90s/E to upper 90s/W, with both the internal Heat Risk tool
and heat indices surpassing 105F in larger portions of the CWFA
suggesting that a Heat Advisory is becoming increasingly likely
during this timeframe.

On both Monday/Tuesday afternoons, surface warming beneath the
upper high will contribute to development of thunderstorms across
the higher terrain of eastern TN/western NC/northern GA that may
spread west-southwestward into our forecast area during the
afternoon/evening hours in the anticyclonic flow regime aloft.
Steep low-level lapse rates and high CAPE will yield and
environment favorable for intense updrafts, and although coverage
is expected to be rather low (but higher on Tuesday compared to
Monday), a few severe thunderstorms will be possible both days.
Conditions will become more conducive for thunderstorms on
Wednesday (and especially Thursday) as the ridge aloft continues
to weaken and a weak area of low pressure develops across western
portions of KY/TN in response to the approaching trough. Although
moistening profiles aloft and lower afternoon temperatures will
lead to slightly lower CAPE as we head into Thursday, a few strong
storms will still be possible.

&&

.AVIATION...
(18Z TAFS)
Issued at 1250 PM CDT Fri Aug 15 2025

VFR conditions are forecast to prevail today outside of any
thunderstorm activity. Reductions to IFR or lower conditions will
be possible if a heavier storm tracks over the terminal.
Confidence in coverage was too low to include more than VCTS in
the TAFs at this time, but amendments may be needed as we go
through the afternoon. Fog will be a concern overnight and could
lead to LIFR conditions through the morning hours tomorrow.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&

NEAR TERM...25
SHORT TERM....25
LONG TERM....70
AVIATION...25

In the hours before

Special weather statement, Aug 15, 11:11 AM CST, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1211 PM CDT Fri Aug 15 2025

ALZ009-TNZ097-151745-
Jackson AL-Franklin TN-
1211 PM CDT Fri Aug 15 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL JACKSON AND
SOUTHEASTERN FRANKLIN COUNTIES THROUGH 1245 PM CDT...

At 1211 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Stevenson, or 14 miles west of Bridgeport, moving
east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Anderson, Hytop, Bass, and Jericho.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3484 8591 3491 8612 3502 8606 3501 8586
      3499 8586 3499 8584
TIME...MOT...LOC 1711Z 281DEG 13KT 3496 8598

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RAD
Special weather statement, Aug 15, 2:39 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Huntsville AL
339 PM CDT Fri Aug 15 2025

ALZ006-152130-
Madison AL-
339 PM CDT Fri Aug 15 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN MADISON COUNTY THROUGH
430 PM CDT...

At 339 PM CDT, Doppler radar was tracking a strong thunderstorm over
northern Huntsville. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Huntsville, Madison, Redstone Arsenal, Meridianville, Moores Mill,
Alabama A And M University, Marshall Space Flight Center, University
Of Alabama In Huntsville, Harvest, and Farley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3488 8663 3476 8646 3459 8656 3473 8679
      3477 8679
TIME...MOT...LOC 2039Z 038DEG 1KT 3477 8660

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

RSB
Special weather statement, Aug 15, 2:42 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Huntsville AL
342 PM CDT Fri Aug 15 2025

ALZ008-010-152115-
Marshall AL-DeKalb AL-
342 PM CDT Fri Aug 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MARSHALL AND
SOUTHWESTERN DEKALB COUNTIES THROUGH 415 PM CDT...

At 342 PM CDT, Doppler radar was tracking a strong thunderstorm near
Boaz, moving southwest at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Albertville, Boaz, Crossville, Douglas, McVille, High Point, Horton,
Painter, Hustleville, and Arona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3418 8638 3436 8616 3428 8592 3420 8602
      3420 8611 3419 8611 3418 8619 3410 8630
TIME...MOT...LOC 2042Z 038DEG 9KT 3425 8614

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RSB

The radar

The Northeast Alabama radar (KHTX), 57 km away, was scanning. The volume nearest the first event began at 21:03 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Madison

When
August 15, 3:02 PM CST
Where
Madison County, 0.9 mi ESE of Fletcher Chapel
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
34.725, -86.655

Large construction materials from a school construction site and tree branches were blown across Bradford Road near intersection with Wynn Drive.

Thunderstorm Wind, Madison

When
August 15, 3:06 PM CST
Where
Madison County, 0.89 mi SW of Fletcher Chapel
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
NWS Employee
Coordinates
34.720, -86.680

Large tree branches were knocked down on Voyager Way NW.

Thunderstorm Wind, Jackson

When
August 15, 3:46 PM CST
Where
Jackson County, 1.74 mi WNW of Grays Chapel
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.960, -86.158

A tree was knocked down blocking both lanes of CR 175.

Thunderstorm Wind, Lauderdale

When
August 15, 4:30 PM CST
Where
Lauderdale County, 2.09 mi W of Jacksonburg
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
34.885, -87.706

A tree and power lines were knocked down blocking the road at 105 CR 310. Time estimated by radar.

Thunderstorm Wind, Lauderdale

When
August 15, 4:48 PM CST
Where
Lauderdale County, 1.83 mi S of Rogersville
Measured
39 kt (45 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
34.804, -87.283

A tree was leaned over across the roadway at the intersection of Tipton Road and CR 70. Time estimated by radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1288393, 1288394, 1288395, 1288397, 1288396.